MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480615
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is currently underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil detached without use of the controller.Both segments of the coil and microcatheter were removed from the patient.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The device was returned with pusher and implant for analysis.The pusher was noted to be bent, the heater coil was within specifications.The implant coil was stretched.Based on the investigation, the complaint was able to be confirmed.The broken monofilament indicated that the coil separated from the pusher due to tensile force.This type of condition can occur when the device is subjected to excessive force during handling, preparation, or manipulation during the procedure.The investigation confirmed that the implant separated from the pusher, but it was not caused by the normal detachment function.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8196914
Report Number2032493-2018-00286
Device Sequence Number2325300
Product Code HCG
UDI-Device Identifier00810170017940
UDI-Public(01)00810170017940(11)170824(17)220731(10)170824524
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090168
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number45-480615
Device Catalogue Number45-480615
Device Lot Number170824524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1